Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 91, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2022, 12:22 AM CDT for 5 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 12:22 AM CDT (05:22 UTC)
- Expired
- Apr 30, 2022, 1:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Nowata County, OK, Osage County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 29.4
The text
As transmitted.
673
WUUS54 KTSA 300522
SVRTSA
OKC037-105-113-117-147-300600-
/O.NEW.KTSA.SV.W.0091.220430T0522Z-220430T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1222 AM CDT Sat Apr 30 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Northwestern Nowata County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 100 AM CDT.
* At 1222 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Chautauqua to 4 miles south of
Glencoe, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Hominy...
Dewey... Cleveland...
Mannford... Fairfax...
Barnsdall... Oilton...
South Coffeyville... Copan...
Ramona... Wynona...
Ochelata... Jennings...
Ralston... Avant...
Westport... Lenapah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9551 3616 9626 3616 9630 3612 9630
3600 9640 3602 9662 3616 9662 3616 9682
3624 9682 3625 9692 3633 9692 3700 9631
TIME...MOT...LOC 0522Z 271DEG 39KT 3697 9616 3616 9690
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
590
WWUS54 KTSA 300539
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1239 AM CDT Sat Apr 30 2022
OKC037-105-113-117-147-300600-
/O.CON.KTSA.SV.W.0091.000000T0000Z-220430T0600Z/
Osage OK-Creek OK-Washington OK-Nowata OK-Pawnee OK-
1239 AM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN OSAGE...NORTHWESTERN CREEK...WASHINGTON...NORTHWESTERN
NOWATA AND SOUTHEASTERN PAWNEE COUNTIES...
At 1239 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Caney to Quay, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Cleveland... Mannford...
Barnsdall... Oilton...
South Coffeyville... Copan...
Ramona... Wynona...
Ochelata... Jennings...
Avant... Westport...
Lenapah... Osage...
Wann... Hallett...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9551 3616 9626 3616 9630 3612 9630
3600 9640 3602 9662 3616 9662 3616 9682
3624 9682 3624 9685 3668 9649 3700 9618
TIME...MOT...LOC 0539Z 270DEG 39KT 3697 9596 3616 9670
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:18 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 8:18 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
818 PM CDT Fri Apr 29 2022
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 746 PM CDT Fri Apr 29 2022
...SEVERE WEATHER REMAINS LIKELY OVERNIGHT...
Cold front, currently surging into far northwest Oklahoma this
evening, will overtake dry line and move into northeast Oklahoma by
late evening. Line of storms are still expected along front with
severe weather likely, especially near the Oklahoma/Kansas line.
Moderate instability, coupled with 50 kt deep layer shear and cold
temperatures aloft (-15 deg C), will support hail at least to the
size of golf balls and damaging winds. Also can not rule out an
isolated tornado or two as 0-1km shear increases into the +40 kt
range in low level jet axis. The severe threat will begin to
decrease as convective line moves south of I-44 with a weakening
trend as atmosphere begins to stabilize. Overall forecast looks on
track but will continue to tweak hourly grids given latest trends.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 206 PM CDT Fri Apr 29 2022
Aside from lingering shower/storm potential across far south and
east Saturday morning, the rest of the day will be quiet with
northwest winds and drier air. Dry conditions will prevail
through most of Sunday as well before another stout upper system
promotes a northward moving boundary back across the area Sunday
night into Monday. This scenario should offer more widespread
showers and storms Sunday night with a locally heavy rain threat.
By Monday, depending on eventual location of warm front and degree
of airmass recovery in wake of early precip, severe potential
will return to at least parts of the forecast area.
Consensus remains for Tuesday to be another "down" day before yet
another system approaches mid week, with similar progression of
cold front/warm front. By this time, model consensus regarding the
evolution of the upper levels becomes considerably less, but the
bottom line is potential for more severe weather and heavy
rainfall will continue through the later part of next week.
&&
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Fri Apr 29 2022
Scattered to broken mid clouds and gusty southerly winds are
forecast to remain common this evening across the CWA ahead of a
cold front forecast to push into northeast Oklahoma late evening.
Also ahead of the front...there remains a low chance of a storm or
two developing along the dryline out west and moving into eastern
Oklahoma. Will continue to keep a mention of this out of the TAF
due to uncertainty of storm coverage. As the front moves into and
through the CWA tonight and Saturday morning...scattered showers
and thunderstorms are forecast along/near the front. The greater
potential for storms is forecast across northeast Oklahoma. Will
continue tempo groups for all TAF sites for greater timing of
thunderstorms. Within the storms MVFR conditions will be possible.
A period of IFR/MVFR conditions also look to develop out ahead of
the front in southeast Oklahoma and northwest Arkansas late
tonight into Saturday morning. These low clouds should lift back
to VFR by mid to late morning Saturday behind the front. By the
afternoon hours...few to scattered mid clouds and some passing
high clouds are forecast for the CWA. Winds behind the front
Saturday are forecast to be breezy out of the west.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 77 50 79 / 80 0 0 0
FSM 64 79 53 82 / 50 50 0 0
MLC 64 79 51 81 / 50 30 0 0
BVO 56 76 48 78 / 90 0 0 0
FYV 61 78 49 79 / 60 40 0 0
BYV 63 77 51 77 / 50 30 0 0
MKO 62 76 50 79 / 70 20 0 0
MIO 60 74 48 75 / 90 10 0 0
F10 61 77 50 79 / 70 10 0 0
HHW 67 81 54 82 / 20 40 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CDT this evening for OKZ054>057-059>062-
064>067.
AR...None.
&&
SHORT TERM...12
LONG TERM....14
AVIATION...20Hazardous weather outlook, Apr 29, 9:24 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
924 PM CDT Fri Apr 29 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
924 PM CDT Fri Apr 29 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
...SEVERE WEATHER LIKELY LATE THIS EVENING ACROSS FAR NE OK...
.DAY ONE...Remainder of this evening through Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 10 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...North of I-40.
ONSET...After 10 pm.
AREA AT GREATEST RISK...Northeast Oklahoma, north of I-44.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma and Far Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe thunderstorms will move into portions of
northeast Oklahoma by late evening along a southward moving cold
front. A few of these storms will likely be severe, especially near
the Oklahoma, Kansas border with hail to the size of golf balls,
damaging winds and a limited tornado threat. The severe threat will
begin to decrease during the overnight hours as the line of storms
moves south of I-44 and slowly weakens.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
A chance of storms may continue on Saturday across far southeast
Oklahoma and west central Arkansas, with drier and cooler conditions
overspreading the region late Saturday through Sunday.
A highly unsettled weather pattern is forecast next week. Conditions
will likely support several episodes of severe weather and heavy
rainfall. The current forecast suggests Monday and late Wednesday
into Thursday as the favored time frames for the most widespread
severe weather coverage. However details will change with updated
forecasts. Remain weather aware next week.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:30 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 60 min |
| Apr 29, 11:55 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 16 min |
| Apr 30, 12:09 AM CDT | Tornado Warning | TSA | Osage | 19 min |
| Apr 30, 12:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 36 min |
| Apr 30, 12:57 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 63 min |
| Apr 30, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| Apr 30, 1:09 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 30, 1:27 AM CDT | Special Weather Statement | TSA | Nowata | 63 min |
| Apr 30, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 60 min |
| Apr 30, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 57 min |
| Apr 30, 1:36 AM CDT | Special Weather Statement | TSA | Tulsa | 54 min |
| Apr 30, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 45 min |
| Apr 30, 2:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 32 min |
| Apr 30, 3:02 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee | 43 min |
| Apr 30, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 44 min |
| Apr 30, 3:54 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| Apr 30, 4:30 AM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 30, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 67 min |
| Apr 30, 5:51 AM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Apr 30, 5:59 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 21 min |
| Apr 30, 6:23 AM CDT | Special Weather Statement | TSA | Latimer | 52 min |
| Apr 30, 7:21 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Apr 30, 8:02 AM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.